MDJunction - People Helping People
 
Ask a Question
10/08/2010 04:53 AM

Hello / Newly Diagnosed

beach45
beach45  
Posts: 41
Member

Hello,

I'm very glad I found this group.

I was recently diagnosed with Graves disease early August 2010. I was having rapid heartbeat especially in morning, quick weight loss, frequent bathroom trips, and sometimes skipping heart beat (with some other minor symptoms). My 24 hour uptake was 62%, TSH 0.007, and T4 17.9. My TSH was 3.56 back in March 2010 so this came on me quickly.

I'm on 10 mg Methimazole. Started at 20 mg 4 weeks ago yet I was itching so bad so doctor cut me back. I get rashes that come and go. I want to the medicine to work because I want to avoid RAI. I have a lot of allergies also and am afraid of ablation because I did not want to also find myself having allergy problems with Synthroid. The itching was terrible and the rashes appear all over yet then they disappear after a few minutes. I know these are common side effects of Methimazole. I also want to get on with my life and I know of people who had RAI and are doing well. Some stories were not so wonderful after RAI.

I would love to hear other people's experiences. I'm told it is genetic. My Mom is hypothyroid and diagnosed at 80 years of age. I am unaware of any family member with Graves. They say it is not brought on by mineral imbalance yet I wonder. Also stress can make things worse as I am finding.

Thanks for comments.

Reply

10/08/2010 05:29 AM
copingskills101
copingskills101  
Posts: 126
Member

Hello, and welcome to the group! You'll find some wonderful people here and we'll all try our best to help you on your journey. I wish you the best! Feel free to PM members and me to make friends too. We're all here to help you and you'll help us too!

I know for me before I was diagnosed, I had terrible itching episodes. I would wake in the middle of the night and have to go take oatmeal baths to try and ease it down. Later my endo said it was from the Grave's after I was diagnosed. So it may be that the medicine is slowing down your thyroid to cause the itching and it's not just a side effect of the medicine.

Are you seeing an endo? I can't stress enough for Grave's the benefits of seeing an endo. Mine saved my life. They are the best experts on the disease and can answer more questions and guide you thru the process so much better.

Welcome again! And thanks for posting! Do so often!

Best of luck,

K


10/09/2010 08:28 AM
margoladybug
margoladybug  
Posts: 20
Member

HI, I WAS DIAGNOSED SIX YEARS AND I WAS SCARED TO DEATH. I HAD NEVER HEARD OF GRAVES DISEASE. I SINCE HAVE FOUND OUT THAT MY EX-HUSBAND AND HIS WIFE ALSO HAS GRAVES'

10/09/2010 02:09 PM
beach45
beach45  
Posts: 41
Member

Thanks for the response. I never heard of it either and now know more than I'd like to know!
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved